Alert archive / Iowa / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 113, NWS Quad Cities, IA

July 9, 2020Delaware County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 9, 2020, 2:56 PM CDT for Delaware County, Iowa. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2020, 2:56 PM CDT (19:56 UTC)
Expired
Jul 9, 2020, 3:30 PM CDT
In force
34 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Delaware County, IA

The radar

The Quad Cities radar (KDVN), 117 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 3:21 PM CDTTSTM WND DMG2 W Greeley, IAWIDESPREAD CORNFIELDS FLATTENED DUE TO THE WINDS .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 11:05 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1056 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

463 
WUUS53 KDVN 091956
SVRDVN
IAC055-092030-
/O.NEW.KDVN.SV.W.0113.200709T1956Z-200709T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
256 PM CDT Thu Jul 9 2020

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Delaware County in northeastern Iowa...

* Until 330 PM CDT.

* At 256 PM CDT, severe thunderstorms were located along a line
  extending from near Lamont to near Masonville to near Troy Mills,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Manchester, Earlville, Hopkinton, Delhi, Ryan, Greeley, Dundee,
  Delaware, Masonville, Oneida, Robinson, Delaware County
  Fairgrounds, Manchester Airport, Coffins Grove Park, Twin Bridges
  Park, Buck Creek, Baileys Ford Park, Petersburg and Turtle Creek
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4245 9116 4230 9122 4230 9160 4247 9160
      4247 9161 4260 9161 4265 9121 4264 9121
TIME...MOT...LOC 1956Z 268DEG 35KT 4256 9161 4244 9158 4231 9165 

HAIL...<.75IN
WIND...60MPH
 
$$

Gibbs
2 follow-up statements
147 
WWUS53 KDVN 092011
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
311 PM CDT Thu Jul 9 2020

IAC055-092030-
/O.CON.KDVN.SV.W.0113.000000T0000Z-200709T2030Z/
Delaware IA-
311 PM CDT Thu Jul 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR DELAWARE COUNTY...

At 311 PM CDT, severe thunderstorms were located along a line
extending from near Dundee to near Manchester to near Ryan, moving
east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Manchester, Earlville, Hopkinton, Delhi, Ryan, Greeley, Dundee,
Delaware, Masonville, Oneida, Robinson, Delaware County Fairgrounds,
Manchester Airport, Coffins Grove Park, Twin Bridges Park, Buck
Creek, Baileys Ford Park, Petersburg and Turtle Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4245 9116 4230 9122 4230 9160 4247 9160
      4247 9161 4260 9161 4265 9121 4264 9121
TIME...MOT...LOC 2011Z 269DEG 26KT 4260 9147 4244 9142 4231 9147 

HAIL...<.75IN
WIND...60MPH
 
$$

Gibbs
963 
WWUS53 KDVN 092018
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
318 PM CDT Thu Jul 9 2020

IAC055-092030-
/O.CON.KDVN.SV.W.0113.000000T0000Z-200709T2030Z/
Delaware IA-
318 PM CDT Thu Jul 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR DELAWARE COUNTY...

At 318 PM CDT, severe thunderstorms were located along a line
extending from near Edgewood to Delhi to near Ryan, moving east at 30
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Manchester, Earlville, Hopkinton, Delhi, Ryan, Greeley, Delaware,
Oneida, Delaware County Fairgrounds, Manchester Airport, Twin Bridges
Park, Buck Creek, Baileys Ford Park, Petersburg and Turtle Creek
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4245 9116 4230 9122 4230 9160 4246 9151
      4261 9154 4265 9121 4264 9121
TIME...MOT...LOC 2018Z 269DEG 26KT 4260 9141 4244 9136 4231 9140 

HAIL...<.75IN
WIND...60MPH
 
$$

Gibbs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:16 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 9, 12:16 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1216 PM CDT Thu Jul 9 2020

...18z AVIATION UPDATE...

.SYNOPSIS...
Issued at 303 AM CDT Thu Jul 9 2020

The hot and humid weather will last another day today, but with
increased cloud cover and the likelihood of storms arriving
before late afternoon, will keep our forecast a bit cooler than
yesterday. Overnight temperatures remain in the lower to mid 70s,
with dewpoints also in the lower to mid 70s. It's a sticky night
out there!

Looking to the west, several areas of strong to severe storms are
along the frontal boundary in the plains through northern Great
Lakes. The one we're watching for MVC development is moving
through eastern NE as of 2 AM, and while the severe line will miss
well to the southwest in that activity, the old commahead will
likely become a mesoscale convective vortex (MCV). That MCV should
be maintained in the high PWAT airmass and move slowly across
Iowa today.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 303 AM CDT Thu Jul 9 2020

Today will be hot, at least for a while, and could approach heat
advisory criteria of 100 before storms arrive. That will be handled
by SPS today, as our forecast focus is on the severe weather threat.

A complicated, but WELL TIMED set up is forecast, as the MCV arrives
into our western CWA by early afternoon, likely triggering strong to
severe storms we will be hot and humid.  By early evening, the main
upper forcing arrives, and with that, it will either enhance the
existing cold pool, or spread more widespread convection over the
CWA already ongoing. The time period where both features should be
active is 3 PM to 9 PM tonight, and that is the period where we're
most likely to see damaging winds on the cold pool edge, as well as
repeat storms capable of torrential rain and isolated flash
flooding.

By midnight, the upper forcing supports lingering rains but the
torrential storms and cold pool winds will be east of the CWA. I do
believe a narrow swath of 2-3 inch rains will happen through
tonight, but this is highly varied in where it could happen
(though certainly on a west to east axis). Since we're not
antecedently widespread wet, I am not issuing a flash flood watch,
but that threat certainly could happen in isolated areas. Winds
are not synoptically supported for more than typical 60 -70 mph
severe, but the instability supported by nearly perfect timing
towards late afternoon will keep us watching for HP bowing
segments, that could bring short duration winds over 70.

ERVIN

.LONG TERM...(Friday through Wednesday)
ISSUED AT 303 AM CDT Thu Jul 9 2020

A brief respite from the heat and humidity should be seen Sunday
into Monday. Otherwise the heat and humidity will continue through
next week and into the following week. Refer to the climate section
regarding the heat potential for the second half of next week and
into the following week.

Friday
Assessment...medium confidence

Lingering rain will exit the eastern areas by mid-morning leaving
dry conditions through mid-day. Friday afternoon a weak upper level
disturbance will move through the area. This disturbance may provide
just enough lift to generate isolated diurnal showers and storms.
Overall coverage from the convection will only be 5-10 percent which
means most of the area will remain dry.

Friday night
Assessment...low confidence

Confidence is high that Friday evening will remain dry. The low
confidence is what will happen after midnight.

Friday afternoon storms will develop in the Dakotas and grow upscale
into an organized storm complex. This complex will then move south
southeast overnight and likely be severe.

The unknown question is where will the storms initially develop and
grown upscale. That will depend upon where the eastern edge of the
heat dome is located.

If the storms develop and grow upscale in the central Dakotas then
the eventual complex will remain well west of the area resulting in
dry conditions late Friday night. However if the storms develop and
grow upscale in the eastern Dakotas then there is a possibility of
storms as far east as a Waterloo, IA to Keokuk, IA late Friday night.

Right now the WRF and ECMWF keeps the storm complex well west of the
area. The UKMET has the storm complex possibly catching parts of
southeast Iowa and northeast Missouri due to a more southeast
movement. The CMC global keeps the storm complex well west of the
area but develops a secondary area of precipitation that arrives in
the far west around sunrise Saturday.

The GFS develops the storm complex in the far eastern Dakotas and
moves it south southeast catching the far western parts of the area
after midnight.

Right now the model consensus has dry conditions for the area late
Friday night but this could change over the next 48 hours.

Saturday through Sunday
Assessment...low to medium confidence

Regardless of what occurs with the Friday night storm complex, the
models have several upper level disturbances moving around the edge
of the heat dome that will generate diurnally driven showers and
storms Saturday and Sunday. A disturbance moving through the area
Saturday night 'may' sustain the convection or develop nocturnal
convection across the area.

Right now the model consensus has slight chance to chance pops
Saturday, chance pops Saturday night and slight chance pops on
Sunday.

Sunday night and Monday
Assessment...medium confidence

The global models have high pressure moving through the Midwest
which should result in dry conditions. The edge of the heat dome is
in the Plains so the active storm track should be well west of the
area.

Monday night through Wednesday
Assessment...high confidence on heat and humidity. Low to medium
confidence on rain chances

The heat dome in the Plains will build back into the area with upper
level disturbances rotating around its edge. Thus the convective
ring of fire will become active with the potential for nocturnal and
possibly diurnal storms. If the heat dome builds far enough into the
area then the rain chances would decrease due to the warm air aloft.

Right now the model consensus has slight chance pops Monday night
and Tuesday then slight chance to chance pops Tuesday night and
Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
ISSUED AT 1215 PM CDT Thu Jul 9 2020

A mainly VFR TAF period is expected for all terminals. A passing
cold front will bring widespread showers and storms to the area this
afternoon and evening, with all activity exiting the vicinity of the
TAF sites after 10.01z. Storms will have the potential to bring
gusty winds and brief drops to IFR conditions. Once the storms pass,
a brief period of MVFR moderate rain is expected before
conditions improve to VFR late this evening.

&&

.CLIMATE...
ISSUED AT 303 AM CDT Thu Jul 9 2020

Week 2...July 16 through 22

The global models show a large heat dome building over the central
CONUS with the prospects of well above normal temperatures.

The Climate Prediction Center has much warmer than normal
temperatures July 16th through the 22nd. Additionally it has a high
risk for much above normal high temperatures from the southern Great
Lakes into the Midwest.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...08
AVIATION...Speck
CLIMATE...08
Hazardous weather outlook, Jul 9, 3:34 AM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
334 AM CDT Thu Jul 9 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-100845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
334 AM CDT Thu Jul 9 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Hot and humid weather today will give way to a chance for severe
storms and heavy rains later this afternoon and this evening. An
area of strong to severe storms is expected to develop in central
Iowa toward late morning, with storms expected to spread across
eastern Iowa during the afternoon hours. This area of storms will
move east across the rest of Illinois and northeast Missouri
through the evening hours.

The primary threat with thunderstorms will be damaging winds to 70
mph. Due to the very moist air and some potential for areas to
see multiple thunderstorms, torrential rainfall could cause
isolated areas of flash flooding through this evening.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Very warm and humid conditions will be seen through Saturday with
afternoon heat index readings in the 90s.

Hot and humid conditions are expected Tuesday through Wednesday.
Afternoon heat index readings well into the 90s are possible.

Thunderstorms will be possible each day through Sunday and then
again Tuesday through Wednesday. At this time it is too early to
determine any severe risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon and evening.

Ervin/08

In the hours before

Special weather statement, Jul 9, 12:55 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1255 PM CDT Thu Jul 9 2020

ILC085-IAC061-097-091830-
Jo Daviess-Jackson-Dubuque-
1255 PM CDT Thu Jul 9 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JO DAVIESS...NORTH
CENTRAL JACKSON AND SOUTHEASTERN DUBUQUE COUNTIES UNTIL 130 PM CDT...

At 1255 PM CDT, a strong thunderstorm was located near East Dubuque,
or near Dubuque, moving north at 20 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

Locations impacted include...
Dubuque, Galena, East Dubuque, Menominee, St. Donatus, Sageville,
Lock And Dam 11, Key West, Edmore, Rockdale, Mines of Spain, Center
Grove and Massey.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4256 9066 4254 9064 4251 9064 4251 9042
      4233 9046 4233 9068 4256 9074
TIME...MOT...LOC 1755Z 190DEG 15KT 4243 9063

Gibbs
Special weather statement, Jul 9, 1:49 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
149 PM CDT Thu Jul 9 2020

IAC011-019-095-103-107-183-091915-
Buchanan-Keokuk-Johnson-Benton-Washington-Iowa-
149 PM CDT Thu Jul 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
BUCHANAN...NORTHEASTERN KEOKUK...NORTHWESTERN JOHNSON...BENTON...
NORTHWESTERN WASHINGTON AND IOWA COUNTIES UNTIL 215 PM CDT...

At 149 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Dysart to near North English. Movement
was east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Vinton, Marengo, Williamsburg, Belle Plaine, Atkins, Walford, Urbana,
Wellman, Dysart, North English, Shellsburg, Newhall, Oxford,
Blairstown, Van Horne, Keystone, Norway, Garrison, Brandon and
Ladora.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 207 and 231.
 Interstate 380 between mile markers 45 and 53.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4222 9230 4230 9212 4230 9207 4232 9207
      4238 9193 4193 9183 4186 9183 4186 9182
      4146 9173 4142 9220 4185 9230
TIME...MOT...LOC 1849Z 251DEG 20KT 4215 9229 4151 9215

DC
Special weather statement, Jul 9, 1:51 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
151 PM CDT Thu Jul 9 2020

IAC019-055-091915-
Buchanan-Delaware-
151 PM CDT Thu Jul 9 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BUCHANAN AND
NORTHWESTERN DELAWARE COUNTIES UNTIL 215 PM CDT...

At 151 PM CDT, a strong thunderstorm was located over Lamont, or 12
miles northeast of Independence, moving north at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Fairbank, Hazleton, Lamont, Aurora, Dundee, Stanley, Backbone State
Park, Jakway Park, Fontana County Park and Fontana Park.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4264 9148 4252 9153 4257 9207 4264 9208
TIME...MOT...LOC 1851Z 191DEG 20KT 4258 9169

DC
Local storm report, Jul 9, 2:03 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
203 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     5 SW LAMONT             42.55N 91.71W
07/09/2020                   BUCHANAN           IA   TRAINED SPOTTER

            SEVERAL 8-10 INCH TREE BRANCHES SNAPPED OFF
            TREES.

&&

TJG
Local storm report, Jul 9, 2:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     2 SE VAN HORNE          41.99N 92.06W
07/09/2020                   BENTON             IA   TRAINED SPOTTER

            LARGE TREE LIMB BROKEN OFF TREE, ABOUT 6
            INCHES OR LARGER.

&&

TJG
Special weather statement, Jul 9, 2:51 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
251 PM CDT Thu Jul 9 2020

IAC011-095-103-113-092015-
Johnson-Benton-Linn-Iowa-
251 PM CDT Thu Jul 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JOHNSON...EASTERN
BENTON...LINN AND IOWA COUNTIES UNTIL 315 PM CDT...

At 250 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Walker to North English. Movement was
northeast at 35 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Cedar Rapids, Iowa City, Vinton, Marengo, Marion, Coralville, North
Liberty, Hiawatha, Robins, Williamsburg, Center Point, Fairfax,
Solon, Tiffin, Ely, Atkins, Walford, Urbana, Central City and
Springville.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 213 and 245.
 Interstate 380 between mile markers 1 and 47.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4229 9202 4229 9137 4151 9156 4151 9219
TIME...MOT...LOC 1950Z 238DEG 29KT 4230 9180 4153 9207

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:51 PM CDTSpecial Weather StatementDVNBuchanan24 min
Jul 9, 12:55 PM CDTSpecial Weather StatementDVNDubuque35 min
Jul 9, 12:59 PM CDTSevere Thunderstorm WarningDVNDubuque31 min
Jul 9, 1:11 PM CDTSevere Thunderstorm WarningDVNBuchanan34 min
Jul 9, 1:49 PM CDTSpecial Weather StatementDVNBenton, Iowa26 min
Jul 9, 1:51 PM CDTSpecial Weather StatementDVNBuchanan24 min
Jul 9, 2:19 PM CDTSevere Thunderstorm WarningDVNBenton26 min
Jul 9, 2:30 PM CDTSevere Thunderstorm WarningDVNBuchanan30 min
Jul 9, 2:51 PM CDTSpecial Weather StatementDVNBenton, Iowa, Johnson, Linn24 min
Jul 9, 3:21 PM CDTSpecial Weather StatementDVNIowa, Johnson, Jones, Linn24 min
Jul 9, 3:29 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones, Linn31 min
Jul 9, 3:47 PM CDTSpecial Weather StatementDVNWashington28 min
Jul 9, 3:56 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Jones, Linn34 min
Jul 9, 4:16 PM CDTFlash Flood WarningDVNDubuque, Jackson3 hr
Jul 9, 4:22 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson23 min
Jul 9, 4:24 PM CDTSevere Thunderstorm WarningDVNCedar, Jones36 min
Jul 9, 5:00 PM CDTSpecial Weather StatementDVNCedar, Des Moines, Jones, Louisa, Muscatine60 min
Jul 9, 5:03 PM CDTFlash Flood Warning Considerable damage threatDVNDubuque, Jackson2 hr
Jul 9, 5:08 PM CDTSevere Thunderstorm WarningDVNCedar, Louisa, Muscatine52 min
Jul 9, 5:19 PM CDTTornado WarningDVNCedar, Muscatine14 min
Jul 9, 5:35 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Louisa, Muscatine, Scott40 min
Jul 9, 6:06 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa39 min
Jul 9, 6:09 PM CDTSevere Thunderstorm WarningDVNClinton, Muscatine, Scott51 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.